MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; HCG, KRD

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; HCG, KRD
Model Number 5MAXJET7KIT
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 and m2 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), a neuron max 6f 088 long sheath (neuron max) and a non-penumbra microcatheter.During the procedure, the jet7 was placed over the microcatheter and while advancing the jet7 into the m1, the physician experienced resistance in the cavernous sinus.Subsequently, the physician completed the first pass using the jet7 with aspiration.However, upon removal after the first pass, the physician noticed multiple parts of the jet7 distal segment to be kinked.Therefore, the jet7 was not used for the remainder of the procedure.The procedure was completed using a non-penumbra catheter, the same neuron max and microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the jet7 had multiple kinks approximately 7.0 cm, 13.0 cm, 14.0 cm and 117.0 ¿ 130.0 cm from the hub.Conclusions: evaluation of the returned jet7 confirmed kinks on its distal shaft.If the jet7 is forcefully advanced against resistance, damage such as this may occur.During functional testing, the jet7 was able to advance through a demonstration neuron max without an issue.Further evaluation of the device revealed additional kinks on the proximal shaft.This damage was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10584246
Report Number3005168196-2020-01565
Device Sequence Number1245921
Product Code HCG
UDI-Device Identifier00814548019925
UDI-Public00814548019925
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Model Number5MAXJET7KIT
Device Catalogue Number5MAXJET7KIT
Device Lot NumberC17923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005